British Liver Trust
13,337 members6,566 posts

Budd-Chiari Syndrome & Portal Vein Thrombosis

I have been very fit until 9 years ago, when a sudden change of extreme weight-loss and Malena made a GP visit turn into a battery of tests at Addenbrookes Hospital in Cambridge.

I've been on warfarin since then and will be on it lifelong.

I was getting very short of breath with even mild exercise ( brisk walking, cycling etc) which lead to a heart condition and am now supposed to be taking Carvedilol too, since the last four year. As a result, I gained more and more weight and am almost two stone heavier than when I was on warfarin alone. Now I'm at 65 Kgs with 5'3" height giving me aBMI of 26-27.

I discontinued my Carvedilol and i have not been short of breath since I stopped it.

Is there a link?

Any guidance from others in my condition are welcome.

Thanks in advance.

1 Reply
oldestnewest

Hello

I have Budd-Chiari too and as you might be aware, it is very rare so there may not be huge numbers of people able to reply to your message. I am also on warfarin for life but the link that you ask about MAY be present - it isn't for me but some anecdotal evidence in published research could suggest that as well as many other things so it is really hard to know. I would suggest speaking with your hepatology consultant as well as a GP that knows your history to perhaps look in to this? They may refer you on but I would certainly suggest getting professional advice to be on the safe side.

Best wishes

1 like
Reply

You may also like...